MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION BOVIE; EXTENDED MODIFIED BLADE ELECTRODE

BOVIE MEDICAL CORPORATION BOVIE; EXTENDED MODIFIED BLADE ELECTRODE
Model Number ES39
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was initially received on (b)(6) 2020.At the time of this complaint, the decision was made that the complaint did not require a report to the fda.The distributor in (b)(4) agreed at the time.On 7/24/2020 the distributor in (b)(4) sent us an email stating that they made the decision to report in (b)(4).As a response to the report our regulatory group decided the us should report as well.The product was not returned for evaluation.The dhr record was reviewed for lot number 0118c and there were no noted noncomformities during manufacturing and processing of this product and lot number.All items were noted as within manufacturing specification from the manufacturer.The product was purchased through bovie medical prior to the acquisition on (b)(6) 2018.The product was not returned for evaluation: based on the information provided by the customer, it was determined that the electrode became too hot as a result of using it on a child less than 25 lb.Additionally, it is recommended that this device be used on the lowest setting possible.There is a possibility that the electrode was used for an extended period of time without rest at a setting that was too high and it became too hot as a result.(b)(4).Based on this information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
While using the electrode in the mouth of a child patient, the black protection covering the electrode melted.There was no adverse consequence for the patient.

Brand Name
BOVIE
Common Device Name
EXTENDED MODIFIED BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater, fl
MDR Report Key10411388
Report Number3007208013-2020-00020
Device Sequence Number3273761
Product Code HGI
UDI-Device Identifier00607151056391
UDI-Public00607151056391
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model NumberES39
Device Catalogue NumberES39
Device Lot Number0118C
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/14/2020
Patient Sequence Number1